Psychiatry and Clinical Psychopharmacology
Case Report

Restless legs syndrome in an elderly patient induced by combined use of low dose quetiapine and citalopram

1.

Department of Psychiatry, School of Medicine, Kırıkkale University, Kırıkkale - Turkey

2.

Depatment of Psychiatry, School of Medicine, Mersin University, Mersin - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: 271-274
DOI: 10.5455/bcp.20120729090847
Read: 740 Downloads: 428 Published: 24 February 2021

Restless legs syndrome (RLS) is a relatively common sensory-motor disorder. However, it is frequently unrecognized. The main clinical characteristics of RLS are “an urge to move” and “uncomfortable and unpleasant sensations” in the legs, which can affect quality of daily life and sleep. The diagnosis is based on clinical findings. Polysomnography can reveal its impact on sleep physiology. Dopaminergic dysfunction and a change in the regulation of iron homeostasis leading to iron depletion in the central nervous system (CNS) are thought to be involved in the pathophysiology of RLS. The aim of this paper is to point out the side effects with off-label use of antipsychotics and call attention to often overlooked RLS by describing an elderly patient who developed RLS symptoms after addition of 50 mg/d quetiapine to preexisting 20 mg/d citalopram treatment.


Yaşlı bir hastada düşük doz ketiapin ve sitalopram kombinasyonuna bağlı huzursuz bacaklar sendromu

Huzursuz bacaklar sendromu (HBS) nispeten sık görülen ancak sıklıkla tanınmayan ve etyolojisi bilinmeyen duyusal-motor bozukluktur. HBS’nin temel klinik belirtisi hastaların bacaklarında ortaya çıkan, günlük yaşam ve uyku kalitesini etkileyebilen, “hareket ettirme dürtüsü” ve “hoş olmayan hisler”dir. HBS’nin tanısı klinik bulgulara dayanılarak konulur. Polisomniografi, rahatsızlığın uyku fizyolojisi üzerindeki etkilerini göstermede faydalı olabilir. Merkezi sinir sistemindeki (MSS) dopaminerjik bir disfonksiyonun veya bir demir hemostazında deplesyona yol açacak bir değişikliğin, HBS’nin fizyopatolojisinde etkili olabileceği düşünülmektedir. Bu makalede, 20mg/gün dozunda sitalopram tedavisine 50 mg/gün dozunda ketiapin eklenmesinden sonra HBS semptomları geliştiren yaşlı bir erkek hastanın klinik tablosu tanımlanarak, genellikle gözden kaçırılan HBS‘ye ve antipsikotiklerin normal endikasyonları dışında kullanımları esnasında ortaya çıkabilecek yan etkilere dikkat çekilmesi amaçlanmıştır

Files
EISSN 2475-0581